The Annals of Probability

Occupation time large deviations of two-dimensional symmetric simple exclusion process

Chih-Chung Chang, Claudio Landim, and Tzong-Yow Lee

Full-text: Open access

Abstract

We prove a large deviations principle for the occupation time of a site in the two-dimensional symmetric simple exclusion process. The decay probability rate is of order $t/\log t$ and the rate function is given by $\Upsilon_\alpha (\beta) = (\pi/2) \{\sin^{-1}(2\beta-1)-\sin^{-1}(2\alpha -1) \}^2$. The proof relies on a large deviations principle for the polar empirical measure which contains an interesting $\log$ scale spatial average. A contraction principle permits us to deduce the occupation time large deviations from the large deviations for the polar empirical measure.

Article information

Source
Ann. Probab., Volume 32, Number 1B (2004), 661-691.

Dates
First available in Project Euclid: 11 March 2004

Permanent link to this document
https://projecteuclid.org/euclid.aop/1079021460

Digital Object Identifier
doi:10.1214/aop/1079021460

Mathematical Reviews number (MathSciNet)
MR2039939

Zentralblatt MATH identifier
1061.60103

Subjects
Primary: 60F10: Large deviations

Keywords
Exclusion process hydrodynamic limit large deviations occupation time

Citation

Chang, Chih-Chung; Landim, Claudio; Lee, Tzong-Yow. Occupation time large deviations of two-dimensional symmetric simple exclusion process. Ann. Probab. 32 (2004), no. 1B, 661--691. doi:10.1214/aop/1079021460. https://projecteuclid.org/euclid.aop/1079021460


Export citation

References

  • Arratia, R. (1985). Symmetric exclusion processes: A comparison inequality and a large deviation result. Ann. Probab. 13 53--61.
  • Benois, O. (1996). Large deviations for the occupation times of independent particle systems. Ann. Appl. Probab. 6 269--296.
  • Benois, O., Kipnis, C. and Landim, C. (1995). Large deviations from the hydrodynamical limit for mean zero asymmetric zero range processes. Stochastic Process. Appl. 55 65--89.
  • Bramson, M., Cox, T. and Griffeath, D. (1988). Occupation time large deviations for the voter model. Probab. Theory Related Fields 77 401--413.
  • Cox, T. and Durrett, R. (1990). Large deviations for independent random walks. Probab. Theory Related Fields 84 67--82.
  • Cox, T. and Griffeath, D. (1984). Large deviations of Poisson systems of independent random walks. Z. Wahrsch. Verw. Gebiete 66 543--558.
  • Deuschel, J.-D. and Rosen, J. (1998). Occupation time large deviations for critical branching Brownian motion, super-Brownian motion and related processes. Ann. Probab. 26 602--643.
  • Kipnis, C. (1987). Fluctuations des temps d'occupation d'un site dans l'exclusion simple symétrique. Ann. Inst. H. Poincaré Probab. Statist. 23 21--35.
  • Kipnis, C. and Landim, C. (1999). Scaling Limits of Interacting Particle Systems, Grundlheren der Mathematischen Wissenschaften 320. Springer, Berlin.
  • Kipnis, C., Olla, S. and Varadhan, S. R. S. (1989). Hydrodynamics and large deviations for simple exclusion processes. Comm. Pure Appl. Math. 42 115--137.
  • Landim, C. (1992). Occupation time large deviations for the symmetric simple exclusion process. Ann. Probab. 20 206--231.
  • Lee, T.-Y. (2001). Asymptotic results for super-Brownian motions and semilinear differential equations. Ann. Probab. 29 1047--1060.